Texas, 2004Flash Flood in Texas, June 29, 2004
June 29, 2004 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 29, 7:45 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 29, 7:45 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 PM CDT TUE JUN 29 2004
.DISCUSSION...MAIN CONCERN IS FOCUS OF HEAVY RAINFALL. RADAR IS
SHOWING HEAVIEST RAINFALL OVER WEBB COUNTY AT THIS TIME RIGHT ALONG
AREA OF STRONG SURFACE CONVERGENCE. ATMOSPHERE HAS BEEN WORKED
OVER SLIGHTLY TODAY BUT STILL A LOT OF MOISTURE AND INSTABILITY TO
SPARE FOR TOMORROW WITH NO CAP TO HOLD THE CONVECTION FROM FORMING.
FEEL THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER THE WEST
WHERE SURFCACE CONVERGENCE IS PROGGED TO CONTINUE AND MOISTURE
LEVELS ARE THE HIGHEST. CONVERGENCE ALONG THE COAST TONIGHT WILL AID
IN CREATING SHOWERS/STORMS OVERNIGHT BUT EXPECT THIS ACTIVITY TO BE
MORE SCATTERED IN NATURE AT THIS TIME BUT SHOULD PICK UP BY MORNING.
SINCE FFA IS GOING THROUGH WEDNESDAY...WILL MAINTAIN THE WATCH
ALTHOUGH MAIN THREAT FOR THE EASTERN HALF OF THE CWFA WILL BE
TOMORROW. MID SHIFT CAN RE-EVALUATE FOR MORNING PACKAGE. NOT A
CLEAR-CUT CASE WEDNESDAY AS GROUNDS ARE QUITE SATURATED BUT STORMS
ARE GENERALLY EXPECTED TO MOVE AND MAIN UPPER SUPPORT IS PRETTY MUCH
NORTH OF CWFA. JUST NO PLACE TO PUT THE WATER HOWEVER. WILL MAKE
SOME MINOR ADJUSTMENTS TO THE FIRST PERIOD BUT OVERALL REMAINDER OF
THE FORECAST LOOKS OK.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TXZ229>234-239>247 THRU WEDNESDAY.
&&
86/GW...GRIDS
85/BB...MESO
Hazardous weather outlook, Jun 29, 2:01 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CDT TUE JUN 29 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
301 PM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TONIGHT
A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE
PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY
WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO
SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE
DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS
BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS
REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL
FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED
AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
81
In the hours before
Special weather statement, Jun 29, 8:38 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT TUE JUN 29 2004
TXZ239-300400-
WEBB-
940 PM CDT TUE JUN 29 2004
A STRONG THUNDERSTORM WITH TORRENTIAL RAINS ALONG HIGHWAY 59 OR ABOUT
17 MILES NORTH OF AGUILARES...WILL BE LOCATED ABOUT 13 MILES NORTH OF
OILTON AT 1045 PM. THIS STORM WILL PRODUCE HOURLY RAINFALL RATES AS
HIGH AS 3 INCHES...GUSTY WINDS TO 35 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING AS IT MOVES EAST AT 15 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP
BB
Flash Flood, La Salle
- When
- June 29, 9:44 PM CST to 10:45 PM CST
- Where
- La Salle County, Southwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Heavy rainfall resulted in flooding on Interstate 35 near mile marker 50 as well as low lying flooding in and around Encinal. Doppler radar estimated between 2 and 5 inches of rainfall fell across southwestern La Salle county and northern Webb county. An NWS Cooperative Observer in Encinal recorded 5.20 inches of rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409100.